Alert archive / Ohio / Lakeshore Flood Warnings in 2021
Lakeshore Flood Warning 3, NWS Cleveland, OH
NWS Cleveland, OH issued this lakeshore flood warning at Oct 29, 2021, 3:48 AM EDT for 4 counties in Ohio. It took effect at Oct 29, 2021, 12:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2021, 3:48 AM EDT (07:48 UTC)
- In effect from
- Oct 29, 2021, 12:00 PM EDT
- Expired
- Oct 29, 2021, 10:09 PM EDT
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
Counties Erie County, OH, Lucas County, OH, Ottawa County, OH, Sandusky County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 07:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 7.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1258 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
683 WHUS41 KCLE 290748 CFWCLE URGENT - IMMEDIATE BROADCAST REQUESTED Lakeshore Hazard Message National Weather Service Cleveland OH 348 AM EDT Fri Oct 29 2021 OHZ003-007>009-291600- /O.UPG.KCLE.LS.A.0001.000000T0000Z-211030T1200Z/ /O.NEW.KCLE.LS.W.0003.211029T1600Z-211030T0900Z/ Lucas-Ottawa-Sandusky-Erie- 348 AM EDT Fri Oct 29 2021 ...LAKESHORE FLOOD WARNING IN EFFECT FROM NOON TODAY TO 5 AM EDT SATURDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Lucas, Ottawa, Sandusky and Erie Counties. * WHEN...From noon today to 5 AM EDT Saturday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...East to northeast winds, 25 to 30 knots, across Lake Erie this afternoon and evening will result in elevated water levels across the western basin of the lake. Water levels at Toledo are forecast to rise over 72 inches above low water datum and perhaps as high as 80 inches above low water datum by later this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$
3 follow-up statements
923 WHUS41 KCLE 291328 CFWCLE Lakeshore Hazard Message National Weather Service Cleveland OH 928 AM EDT Fri Oct 29 2021 OHZ003-007>009-292130- /O.CON.KCLE.LS.W.0003.211029T1600Z-211030T0900Z/ Lucas-Ottawa-Sandusky-Erie- 928 AM EDT Fri Oct 29 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Erie, Sandusky, Lucas and Ottawa Counties. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...East to northeast winds, 25 to 30 knots, across Lake Erie this afternoon and evening will result in elevated water levels across the western basin of the lake. Water levels at Toledo are forecast to rise over 72 inches above low water datum and perhaps as high as 80 inches above low water datum by later this evening.. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ Griffin
413 WHUS41 KCLE 291939 CFWCLE Lakeshore Hazard Message National Weather Service Cleveland OH 339 PM EDT Fri Oct 29 2021 OHZ003-007>009-300345- /O.CON.KCLE.LS.W.0003.000000T0000Z-211030T0900Z/ Lucas-Ottawa-Sandusky-Erie- 339 PM EDT Fri Oct 29 2021 ...LAKESHORE FLOOD WARNING REMAINS IN EFFECT UNTIL 5 AM EDT SATURDAY... * WHAT...Significant lakeshore flooding expected. * WHERE...Erie, Sandusky, Lucas and Ottawa Counties. * WHEN...Until 5 AM EDT Saturday. * IMPACTS...Numerous roads closed and low lying property including parking lots, lawns, and homes and businesses will be inundated near the lake. Some shoreline erosion will occur. * ADDITIONAL DETAILS...East to northeast winds, 25 to 30 knots, across Lake Erie this afternoon and evening will result in elevated water levels across the western basin of the lake. Water levels at Toledo are forecast to rise over 72 inches above low water datum later this evening... PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. && $$ Griffin
123 WHUS41 KCLE 300209 CFWCLE Lakeshore Hazard Message National Weather Service Cleveland OH 1009 PM EDT Fri Oct 29 2021 OHZ003-007>009-300315- /O.CAN.KCLE.LS.W.0003.000000T0000Z-211030T0900Z/ Lucas-Ottawa-Sandusky-Erie- 1009 PM EDT Fri Oct 29 2021 ...LAKESHORE FLOOD WARNING IS CANCELLED... The water level at Toledo has peaked at 66.5 inches above LWD earlier this evening. With winds expected to rapidly diminish over the next few hours, we anticipate water levels on the west end of Lake Erie to decrease as well. For this reason, lakeshore flooding is no longer expected and we have cancelled the warning. $$
What forecasters said that day
The local office's own words before this lakeshore flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lakeshore flood warning went out at Oct 29, 2:07 AM EDT, 1 hour 41 minutes earlier.
Area forecast discussion, Oct 29, 2:07 AM EDT, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
207 AM EDT Fri Oct 29 2021
.SYNOPSIS...
Low pressure over the Middle Mississippi Valley will slowly
track northeastward to the Ohio Valley through the day, then
exiting the region to the east Saturday night into Sunday. A
cold front moves east across the area Sunday night into Monday.
&&
.NEAR TERM /THROUGH TONIGHT/...
Low pressure over the Middle Mississippi Valley will slowly
track northeastward to the Ohio Valley through the day. We are
already seeing the rain pivot northeastward across northern OH.
It is about to move into NW PA but will likely take until 08Z
or so to reach Corry. There should be another wave of rain that
follows this leading edge of warm advection stratiform
precipitation early this morning through mid day. It should
gradually pivot northward through the afternoon with NW OH and
NW PA having he best chances of an all day rain as a dry slot
wraps across central OH. This should end up making for an
isolated/scattered coverage of showers late into the afternoon
into the overnight hours. One thing for later shifts to watch
for would be the development of areas of drizzle with the
general upward lift over the region. There may be pockets of
heavier rainfall through the afternoon but believe we should be
able to handle the steady accumulations of the rainfall. As the
lake begins to enhance the rainfall off the lake late tonight
QPF may be nudged upward slightly. Otherwise it will be cloudy.
Lows in the 50's through sunrise. Highs this afternoon in the
50's. Lows tonight in the 40's to near 50.
We will be monitoring water levels on Lake Erie as northeast
winds increase. Some minor flooding will be possible.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The large upper level trough and low pressure system will continue
to slowly move east from the Upper Ohio River Valley into the
Northeast Region Saturday into Sunday. We will be on the backside of
the exiting surface low pressure over western Pennsylvania on
Saturday. We will have a brisk northerly surface flow with scattered
rain showers likely for much of the day Saturday. Widespread rain
showers will gradually become more Lake Effect rain showers for the
favored areas of the Snowbelt Saturday night and wrap up by Sunday
morning. Afternoon temperatures will be 50s and overnight lows in
the 40s. Clouds will slowly begin to break up over northwest and
north central Ohio by Sunday afternoon. Temperatures could climb up
to 60 on Sunday over northwest Ohio where a little sunshine breaks
out. Where skies clear out Sunday night, temperatures will dip down
into the upper 30s across central Ohio into northwest Ohio.
Elsewhere, lake effect clouds will hold temperatures in the 40s
Sunday night.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A large upper level trough begins to develop and take shape over
southern Canada into the northern U.S. early next week. A dry and
"quiet" cold front will move through the region on Monday. This
frontal passage will start our cooling trend for the rest of the
week. High temps on Monday will try to reach the lower to middle 50s
before temperatures level off with cold air advection. Another
reinforcing cold front will move through on Tuesday. This cold front
may have a better chance to bring scattered showers. The upper level
trough may try to sharpen up by the middle of next week. There is
some uncertainty on how where exactly this upper level trough
becomes positioned and how a surface low pressure system tracks from
the Mississippi River Valley region into the eastern U.S. We will
keep the forecast open ended with the mention of colder weather for
later next week and the chance for rain showers and possibly wet
snow showers towards the end of the long term forecast.
&&
.AVIATION /06Z Friday THROUGH Tuesday/...
Rainfall for a couple hours seems to be long enough to bring
ceilings down to MVFR levels across the region as it pivots
northward across the area. The southeast winds will likely make
the MVFR/IFR conditions bounce around a bit across the eastern
TAF sites as the downsloping flow influences the amount of low
level moisture. The IFR conditions will likely be near the
higher terrain and heaviest of the rain that develops. A second
round of rain will develop and pivot northward across the
region between 09Z and 15Z with it lingering longest across NW
PA and NW OH. Dry air looks like it will wrap into central OH
this afternoon into the evening with isolated/scattered
coverage of showers. Will have to monitor for the development
of drizzle across the region, especially after sunset. However
not all that confident in this occurring.
East and southeast winds generally in the 8-14 knot range, with
occasional gusts of 20 to 25 knots through the TAF period.
Outlook...Non-VFR expected with periods of rain through
Saturday night. A transition to lake effect showers is expected
Sunday into Monday morning.
&&
.MARINE...
The current Small Craft Advisories for the western basin of Lake
Erie look good and no changes are needed at this time. However,
additional SCA will likely be needed tomorrow as winds and waves
pick up for the rest of the nearshore waters east of Avon Point. We
have issued a Lakeshore Flood watch for lakeshore areas of the
western basin of the lake from this evening through Saturday
morning. Easterly to northeasterly winds will remain elevated for a
long duration of time now through Saturday. There may be a lull or
short time window overnight which the winds may turn slightly
southeasterly. If so, the winds will quickly change back from the
east-northeast by Friday morning and increase 20 to 30 knots with
gusts over 35 knots. We could see low end Gales reached on Friday or
Friday evening. There is some uncertainty at this time and have
refrained from issuing a Gale Watch. We will continue to monitor the
potential for gales. on Friday into Friday night, waves as large as
6 to 11 feet are expected and will be largest in the central basin.
On Saturday and Sunday, the low will continue to weak and slowly
pull away from the lake. Northeasterly winds will shift from the
northwest or westerly around 10 to 20 knots late Saturday into
Sunday. Small Craft Advisory conditions may persist in the nearshore
waters of the central and eastern basins this weekend. Winds will
east 10 to 15 knots over the lake early next week and waves should
relax as well.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Lakeshore Flood Watch through Saturday morning for OHZ003-
007>009.
PA...None.
MARINE...Small Craft Advisory until 2 PM EDT Saturday for LEZ142>145.
&&
SYNOPSIS...MM
NEAR TERM...MM
SHORT TERM...Griffin
LONG TERM...Griffin
AVIATION...MM
MARINE...GriffinHazardous weather outlook, Oct 28, 3:38 PM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 338 PM EDT Thu Oct 28 2021 OHZ006-010>014-017>023-027>033-036>038-047-089-PAZ001>003-291945- Wood-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 338 PM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Low pressure moves into the region tonight with rain spreading across the region from southwest to northeast. Periods of moderate to heavy rain may develop by sunrise. This may allow for minor flooding, especially in poor drainage areas impacted by recent rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Periods of moderate to heavy rain are expected to move northeast to northwestern Pennsylvania by mid morning Friday, then continue into the afternoon. This may allow for minor flooding, especially in poor drainage areas impacted by recent rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-291945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 338 PM EDT Thu Oct 28 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Northeast to east winds increase over Lake Erie Friday and continue into the evening. Speeds may approach low end gales. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-007>009-291945- Lucas-Ottawa-Sandusky-Erie- 338 PM EDT Thu Oct 28 2021 ...LAKESHORE FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... This Hazardous Weather Outlook is for north central Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. Low pressure moves into the region tonight with rain spreading across the region from southwest to northeast. Periods of moderate to heavy rain may develop by sunrise. This may allow for minor flooding, especially in poor drainage areas impacted by recent rains. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Watch. Periods of moderate to heavy rain are expected to move northeast to northwestern Pennsylvania by mid morning Friday, then continue into the afternoon. This may allow for minor flooding, especially in poor drainage areas impacted by recent rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 12:28 PM EDT | Areal Flood Advisory | CLE | Mahoning, Trumbull | 4 hr |
| Oct 29, 2:38 PM EDT | Areal Flood Advisory | CLE | Ashtabula | 3 hr |
Nearby
Lakeshore Flood Warnings in Ohio, 2021Every lakeshore flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.